Darkening of one's feet and Diabetes

Posted by gr8fulone @gr8fulone, Oct 27 8:35pm

Anyone experience darkening of your feet? Its distressing to see when i take off my socks or slippers,
dark patches making my feet look dirty and dusty…
looked online and found a scrub that maybe helps…tried lotions were suppose to help with diabetic feet to no avail…
Any advice?

Hello @gr8fulone

I read your post about the darkening of your feet. I "googled" the term and found this article from the American Academy of Dermatology about the darkening of the feet and heart disease. Here is the link, https://www.aad.org/public/diseases/a-z/heart-disease-warning-signs. As you did not say exactly the color of the dark patches, I'm not sure if this applies to you.

Have you consulted with a dermatologist or your primary care doctor yet? If not, I would do so. It might be something quite simple or a non-issue, but it's always good to check it out.

REPLY

Hello @gr8fulone. I have the same question as @hopeful33250 regarding the coloration of the patches, which will be helpful. Can you share if the color is more brown/black or purple/blue and if the skin has a different feeling to it than the rest of the tops of your feet (i.e. dry, bumpy, etc.)?

Also, you will notice I updated the title to bring in more people to this conversation who might have experiences to share.

REPLY

Along with the other questions/comments mentioned, I have a question and comment as well. First off, what are your A1c levels? This might indicate whether the problem was due to (or worsened by) diabetes or something else.

Also, while talking with your doctor, ask him about L-methyl-b6/b12. This is not an actual drug but a supplement (but usually requires a prescription) to help protect your feet from diabetes issues. I’m not a medical professional, but have taken this with my diabetes for around 18 years and still have full feeling in both my feet, despite some rocky A1c reading at times. It’s worth discussing with your doctor.

REPLY
@howardm

Along with the other questions/comments mentioned, I have a question and comment as well. First off, what are your A1c levels? This might indicate whether the problem was due to (or worsened by) diabetes or something else.

Also, while talking with your doctor, ask him about L-methyl-b6/b12. This is not an actual drug but a supplement (but usually requires a prescription) to help protect your feet from diabetes issues. I’m not a medical professional, but have taken this with my diabetes for around 18 years and still have full feeling in both my feet, despite some rocky A1c reading at times. It’s worth discussing with your doctor.

Jump to this post

I am assuming, by the title, that you have diabetes, and my comments are reflecting that assumption.

REPLY

I can't be of help because I know nothing about foot problems except plantar fascitis which I corrected with stretching exercises. My low level diabetes has never affected my feet that I am aware of. I am concerned about heart problems because they show up with issues in the ankles and feet, mostly swelling.
Plaque issues and circulation issues are often evident in the lower limbs. In fact, I have never seen diabetic issues in the feet. I do have purple spots on the back of my hands once in a while and understand it is an age problem and I have thinning of the skin. Dorisena

REPLY
Please login or register to post a reply.